Addiction: Substance Abuse Community
methadone, withdrawal
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

methadone, withdrawal

i'm 32, female, on 1.6ml (8mg) methadone (slowly tapered from, um, at highest 24ml/120mg, over 7 years) and am having a hell of a time getting off it. it's all to do with my periods i'm quite sure, as i feel ok for about 2 weeks of my monthly cycle, but then as soon as i ovulate (on full moon ironically), i go into withdrawals which gradually get worse and worse until about 3-4 days after i get my period, then my m'done starts working again. It's like for that whole two weeks my body just chews it all up as soon as i drink it, i feel vaguely ok for an hour or so, then the skin chills start, clammy back, sweat, cold shaky hands, leg cramps (not too bad, but i never really got bad leg cramps in heroin withdrawal either), toilet every half hour plus, very very little sleep, ugh  the list could go on and on. basically opiate withdrawals while im still taking my m'done every day!! it doesnt seem fair, it's doing my head in, i can't stand the creepy skin thing and exploding fire in body thing.

i dont get why this is happening when i'm still on the damn stuff, and i tell myself, ****, you are going thru two weeks of agony every month, you mays well get off it and not have to do it month in month out. but then i get scared and think, but it might be way worse than this, what if it is, i won't cope, better to stay on it and be happy with the little part of the month you feel ok in.

this month is by far the worse i've been through. it's day 3 of period and still no sign of dose working, i'm just in shock how bad it is. maybe it's because i'm such a low dose? but hell, i've never heard of any other woman complain of it, ever! is it because i'm very small with a fast metabolism? are my hormones out of whack? but i get my period like clockwork, by the moon. never miss them.

i dont know what to do, it sends my partner batty (he is on 0.6ml/3mg and he doesnt go through this at all. he sleeps like a log! he may think it's in my head. It's NOT!), i have trouble functioning, all i can feel is pain pain pain. with the same freaking thing to look forward to next month!

so,given my symptoms should i just stop taking my dose?  i dont know how much worse it could get. could it? it terrifies me. it's still 12 hours til i can have tomorrows dose and i'm feeling so bad. have been since 9 this morning.
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
bumping to top!
Blank
Avatar_f_tn
Maybe you should go to see a doctor & get some lab tests done? I to had some similar physical issues like yours while detoxing off methadone come to find out I had anemia the whole time I was coming off methadone, which only made matters worse. Going cold turkey off methadone is your choice, many people have done this including myself at even higher & lower mgs, I did a slow taper from 90mgs down to 2mgs then stopped, even at the low dose of 2mgs I suffered, as you may already know it takes quite a while to recover after using methadone, even after all these months I still have issues with anxiety & fatigue. Just keep in mind after you do get off methadone it does get better & better, it just takes time. Take Care Penelope
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
2083449_tn?1381358308
Blank
Sonrissa
NV
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_f_tn
Blank
motye51
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN